| Catalog Number |
286750061 |
| Medical Device Problem Codes |
Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/14/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that this was a spinal fusion for ovf on (b)(6) 2025.Before the surgery, the nurse informed the sales rep that one of the rod holder had failed to assemble.The sales rep asked the nurse to assemble it on the spot, but when she tried to screw in the rod holder shaft, which is normally assembled, it got stuck halfway through and was unable to assemble.Since there were two of the rod holders, the nurse combined it with the other rod holder stem and it assembled without any problems.In the end, the surgery was performed using only one rod holder that was able to be assembled, but the surgeon commented that this time, he wanted to use two rod holders, one on each side.The surgery was completed successfully with no delay.After the surgery, the sales rep visually inspected the product and tried to assemble it again himself, but it still got stuck halfway through and was unable to assemble.The sales rep suspect that the threads at the back of the product where it fits with the rod holder shaft may have been damaged.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9 h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: recaptured codes on h6 (medical device problem code).H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the threads of the viper prime rod holder stem were found stripped.A dimensional inspection for the viper prime rod holder stem was not performed due to post manufacturing damage.The observed condition of the device is consistent with a component failure that was caused by exposure to unintended forces like overtightening the device while assemblance; or by assembling the device in a misaligned position.Properly handling and attention to the approved use of the device diminishes the risk of failure.A functional test was not performed as the mating device was not received to asses the interaction between the devices.However, inability to assemble mating devices may be present due to the damage observed.The overall complaint was confirmed as the observed condition of the viper prime rod holder stem would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a review of the receiving inspection (ri) for viper prime rod holder stem, was conducted identifying that lot number gm6205707 released in one batch.¿ batch 1: lot qty of (b)(4) units are released on jul 14, 2025 with no discrepancies.Supplier: (b)(4).The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.